Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 352, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 19, 2009, 9:50 PM CDT for Labette County, Kansas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2009, 9:50 PM CDT (02:50 UTC)
- Expired
- Aug 19, 2009, 10:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Labette County, KS
The radar
The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 10:00 PM CDT | HAIL 1.25 | 1 E Edna, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 7:11 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Aug 19, 8:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 200250 SVRICT KSC099-200345- /O.NEW.KICT.SV.W.0352.090820T0250Z-090820T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 950 PM CDT WED AUG 19 2009 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LABETTE COUNTY IN SOUTHEAST KANSAS. * UNTIL 1045 PM CDT. * AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR EDNA...OR 14 MILES EAST OF COFFEYVILLE...AND MOVING EAST AT 35 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... BARTLETT...CHETOPA...EDNA...OSWEGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL. && LAT...LON 3699 9508 3699 9547 3717 9539 3718 9507 TIME...MOT...LOC 0250Z 274DEG 32KT 3707 9536 $$ KETCHAM
5 follow-up statements
000 WWUS53 KICT 200300 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1000 PM CDT WED AUG 19 2009 KSC099-200345- /O.CON.KICT.SV.W.0352.000000T0000Z-090820T0345Z/ LABETTE KS- 1000 PM CDT WED AUG 19 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LABETTE COUNTY UNTIL 1045 PM CDT... AT 1000 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR EDNA...OR 18 MILES EAST OF COFFEYVILLE...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR BARTLETT BY 1010 PM CDT. NEAR CHETOPA BY 1020 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING FOR SOUTHEAST KANSAS. && LAT...LON 3699 9508 3699 9547 3717 9539 3718 9507 TIME...MOT...LOC 0300Z 274DEG 32KT 3706 9531 $$ KETCHAM
000 WWUS53 KICT 200306 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1006 PM CDT WED AUG 19 2009 KSC099-200345- /O.CON.KICT.SV.W.0352.000000T0000Z-090820T0345Z/ LABETTE KS- 1006 PM CDT WED AUG 19 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LABETTE COUNTY UNTIL 1045 PM CDT... AT 1006 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BARTLETT...OR 20 MILES SOUTH OF PARSONS...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR CHETOPA BY 1020 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING FOR SOUTHEAST KANSAS. && LAT...LON 3699 9508 3699 9547 3717 9539 3718 9507 TIME...MOT...LOC 0306Z 274DEG 32KT 3705 9525 $$ KETCHAM
000 WWUS53 KICT 200310 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1010 PM CDT WED AUG 19 2009 KSC099-200345- /O.CON.KICT.SV.W.0352.000000T0000Z-090820T0345Z/ LABETTE KS- 1010 PM CDT WED AUG 19 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LABETTE COUNTY UNTIL 1045 PM CDT... AT 1010 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BARTLETT...OR 21 MILES SOUTH OF PARSONS...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR CHETOPA BY 1020 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING FOR SOUTHEAST KANSAS. && LAT...LON 3699 9508 3699 9547 3717 9539 3718 9507 TIME...MOT...LOC 0311Z 274DEG 32KT 3704 9519 $$ KETCHAM
000 WWUS53 KICT 200330 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1030 PM CDT WED AUG 19 2009 KSC099-200345- /O.CON.KICT.SV.W.0352.000000T0000Z-090820T0345Z/ LABETTE KS- 1030 PM CDT WED AUG 19 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LABETTE COUNTY UNTIL 1045 PM CDT... AT 1030 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BARTLETT...OR 20 MILES SOUTH OF PARSONS...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR CHETOPA BY 1035 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING FOR SOUTHEAST KANSAS. && LAT...LON 3699 9530 3717 9526 3718 9507 3699 9508 TIME...MOT...LOC 0330Z 274DEG 32KT 3706 9516 $$ KETCHAM
000 WWUS53 KICT 200338 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1038 PM CDT WED AUG 19 2009 KSC099-200348- /O.EXP.KICT.SV.W.0352.000000T0000Z-090820T0345Z/ LABETTE KS- 1038 PM CDT WED AUG 19 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LABETTE COUNTY WILL EXPIRE AT 1045 PM CDT... AT 1038 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING FOR SOUTHEAST KANSAS. LAT...LON 3699 9530 3717 9526 3718 9507 3699 9508 TIME...MOT...LOC 0338Z 274DEG 32KT 3705 9507 $$ KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:33 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 19, 6:33 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 633 PM CDT WED AUG 19 2009 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRONG COLD FRONT CURRENTLY APPROACHING KRSL FROM THE NORTHWEST WILL CONTINUE TO SURGE SOUTHEAST THROUGH THE AREA TONIGHT...LIKELY REACHING KCNU JUST BEFORE DAWN. SHOWERS AND THUNDERSTORMS WILL LIKELY BECOME MORE WIDESPREAD ALONG AND AHEAD OF THIS FRONT THIS EVENING AND OVERNIGHT...LIKELY MOST NUMEROUS EAST OF A KSLN-KHUT LINE. SEVERE STORMS WILL BE POSSIBLE MAINLY BEFORE MIDNIGHT...WITH HEAVY RAINFALL BECOMING THE MAIN THREAT THEREAFTER. PRECIPITATION CHANCES WILL CLEAR FROM NORTHWEST TO SOUTHEAST TONIGHT...WITH MOSTLY SUNNY SKIES AND BREEZY NORTHWEST WINDS BY THURSDAY AFTERNOON FOR MOST AREAS. KLEINSASSER && .PREV DISCUSSION... /ISSUED 302 PM CDT WED AUG 19 2009/ DISCUSSION... MAIN FORECAST CONCERN WILL BE SEVERE STORM POTENTIAL TONIGHT. SYNOPSIS: AT THE SURFACE A COLD FRONT CURRENTLY EXTENDS FROM NORTHERN NEBRASKA INTO NW KS WITH A PRE-FRONTAL TROUGH EXTENDING INTO CENTRAL KS. IN THE UPPER LEVELS CURRENTLY HAVE A COUPLE PIECES OF ENERGY. ONE IS NOW PUSHING THROUGH WESTERN IA WITH A MUCH STRONGER SHORTWAVE DIVING SOUTH ACROSS THE WESTERN DAKOTAS. 12Z UPPER AIR ANALYSIS SHOWS A STRONG UPPER JET ACCOMPANYING THE SHORTWAVE AT SPEEDS GREATER THAN 100KTS. TONIGHT-THU: STORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING ALONG THE PRE-FRONTAL TROUGH AS THE UPPER WAVE APPROACHES THE AREA. AS THE CAP CONTINUES TO WEAKEN...STORMS COULD DEVELOP ANYWHERE ALONG THE PREFRONTAL TROUGH AS IT PROGRESSES SOUTHEAST THIS EVENING. HAVE HIGH CONFIDENCE THAT ANYTHING DEVELOPING ACROSS THE AREA WILL BE SEVERE...ESPECIALLY OVER SOUTH CENTRAL AND SE KS. FAIRLY IMPRESSED WITH THE UNSEASONABLY STRONG 30-40KTS OF DEEP LAYER SHEAR AVAILABLE THIS EVENING-OVERNIGHT COUPLED WITH PLENTY OF INSTABILITY AHEAD OF THE FRONT. AREAL COVERAGE OF CONVECTION WILL BE AIDED BY THE LEFT EXIT REGION OF UPPER JET NOSING INTO CENTRAL KS. BY 06Z THU THE FRONT AND LINE OF STORMS WILL BE MAINLY AFFECTING EXTREME SOUTH CENTRAL AND SE KS WITH THIS AREA OF STORMS PUSHING SOUTH OF THE FORECAST AREA BY SUNRISE. BY 18Z THU THE COLD FRONT WILL BE WELL SOUTH OF THE AREA AS HIGH PRESSURE STARTS TO NOSE-IN FROM THE NORTHWEST. WITH EXPECTED SATURATED GROUNDS...WENT BELOW GUIDANCE FOR TEMPS ON THU WITH WELL BELOW NORMAL HIGHS EXPECTED AREAWIDE. FRI-WED: WITH GOOD AGREEMENT BETWEEN THE MEDIUM RANGE MODELS...CURRENTLY HAVE HIGH CONFIDENCE THROUGH THESE PERIODS. BY FRI AFTERNOON THE STRONG UPPER TROUGH WILL EXTEND FROM THE GREAT LAKES REGION DOWN THROUGH THE MISSISSIPPI VALLEY. AT THE SURFACE HIGH PRESSURE WILL EXTEND THROUGH THE CENTRAL PLAINS ALLOWING PLEASANT LATE SUMMER CONDITIONS TO PREVAIL. EVEN THOUGH THE HIGH WILL SHIFT SLOWLY EAST THROUGH THE WEEKEND...AFTERNOON TEMPS WILL REMAIN BELOW NORMAL SETTING UP A GREAT WEEKEND IN THE WEATHER DEPARTMENT. THE UPPER PATTERN WILL START TO FLATTEN OUT TOWARD THE BEGINNING OF THE WORK WEEK WHICH SHOULD ALLOW A COLD FRONT TO LAY OUT NORTH OF THE FORECAST AREA BY WED. THE AIRMASS IN PLACE WILL CONTINUE TO MODIFY BACK TO SEASONAL HIGHS BY MON WITH MID 90S EXPECTED AREAWIDE BY TUE. LAWSON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED CONVECTION WILL CONTINUE TO FESTER ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS THROUGH MID-AFTERNOON. ANOTHER FOCUS FOR CONVECTION WILL BE ALONG THE APPROACHING SURFACE TROF AND COLD FRONT...AS IT MOVES INTO CENTRAL KANSAS BY EARLY THIS EVENING. STRONG TO SEVERE STORMS ARE POSSIBLE...WHICH WILL MOVE EAST ACROSS SOUTHEAST KANSAS LATER THIS EVENING AND TONIGHT. GENERALLY EXPECT VFR CONDITIONS AWAY FROM ANY CONVECTION. WILL SHOW VCTS MOST LOCALES EARLY IN THE FORECAST PERIOD...WITH TEMPO GROUPS IN THE KCNU TAF WHERE CONFIDENCE/COVERAGE ARE RELATIVELY HIGHER. DRIER AIR BEHIND THE COLD FRONT LATER TONIGHT INTO THURSDAY MORNING WILL END PRECIP/CONVECTIVE CHANCES ACROSS THE AREA. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 84 59 86 / 50 10 0 0 HUTCHINSON 61 83 59 85 / 30 10 0 0 NEWTON 63 83 59 85 / 50 10 0 0 ELDORADO 63 83 58 85 / 60 10 0 0 WINFIELD-KWLD 67 83 60 85 / 50 20 0 0 RUSSELL 59 83 55 85 / 20 10 0 0 GREAT BEND 59 83 56 85 / 20 10 0 0 SALINA 63 82 58 84 / 40 10 0 0 MCPHERSON 62 83 59 85 / 40 10 0 0 COFFEYVILLE 69 83 60 85 / 90 30 0 0 CHANUTE 67 82 56 84 / 80 20 0 0 IOLA 64 82 56 84 / 80 20 0 0 PARSONS-KPPF 68 82 58 84 / 80 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 19, 4:55 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 455 PM CDT WED AUG 19 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201730- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 455 PM CDT WED AUG 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT AN UNSEASONABLY STRONG COLD FRONT WILL COMBINE WITH A POWERFUL UPPER DISTURBANCE TO PRODUCE THUNDERSTORMS ACROSS THE ENTIRE AREA TONIGHT. ANY STORM THAT DEVELOPS TONIGHT WILL HAVE THE POTENTIAL TO BE SEVERE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THERE WILL BE A BRIEF TORNADO THREAT THROUGH AROUND 10 PM FOR LOCATIONS GENERALLY SOUTH AND SOUTHWEST OF WICHITA. OVERNIGHT STORMS WILL ALSO PRODUCE HIGH RAINFALL RATES WHICH MAY CAUSE SOME LOCALIZED FLOODING...ESPECIALLY OVER EXTREME SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS MAY LINGER ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON THURSDAY MORNING. A FEW STRONG STORMS WILL BE POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT ACROSS MOST OF THE AREA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/COX/LAWSON
In the hours before
Local storm report, Aug 19, 9:31 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
931 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 2 W TYRO 37.04N 95.86W
08/19/2009 E1.00 INCH MONTGOMERY KS LAW ENFORCEMENT
&&
HARDINGLocal storm report, Aug 19, 9:33 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
933 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL COFFEYVILLE 37.04N 95.63W
08/19/2009 E0.75 INCH MONTGOMERY KS PUBLIC
ALONG WITH 40-45 MPH WINDS AT WATER PLANT.
&&
HARDINGLocal storm report, Aug 19, 9:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
937 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 3 N COFFEYVILLE 37.09N 95.63W
08/19/2009 E1.00 INCH MONTGOMERY KS TRAINED SPOTTER
QUARTER HAIL STARTED AT 925PM AND LASTED ROUGHLY 15
MINUTES
&&
HARDINGLocal storm report, Aug 19, 9:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
944 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG CHERRYVALE 37.27N 95.55W
08/19/2009 MONTGOMERY KS LAW ENFORCEMENT
8 IN DIAMETER TREE LIMBS DOWN....DELAYED REPORT
0944 PM FLOOD CHERRYVALE 37.27N 95.55W
08/19/2009 MONTGOMERY KS LAW ENFORCEMENT
SEVERAL STREETS IN TOWN ARE UNDER WATER
&&
HARDINGLocal storm report, Aug 19, 9:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
945 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL PERU 37.08N 96.10W
08/19/2009 E1.75 INCH CHAUTAUQUA KS PUBLIC
&&
ADKLocal storm report, Aug 19, 9:46 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL NIOTAZE 37.07N 96.01W
08/19/2009 E1.75 INCH CHAUTAUQUA KS PUBLIC
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 54 min |
| Aug 19, 7:35 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 55 min |
| Aug 19, 7:57 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Montgomery, Wilson | 63 min |
| Aug 19, 8:09 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 66 min |
| Aug 19, 8:14 PM CDT | Tornado Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 34 min |
| Aug 19, 8:24 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 66 min |
| Aug 19, 8:46 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 59 min |
| Aug 19, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 35 min |
| Aug 19, 9:04 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 56 min |
| Aug 19, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 29 min |
| Aug 19, 10:25 PM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 9 hr |
| Aug 19, 10:49 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 41 min |
| Aug 19, 11:19 PM CDT | Flash Flood Warning | ICT | Neosho, Wilson | 8 hr |
| Aug 20, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 55 min |
| Aug 20, 1:02 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 58 min |
| Aug 20, 2:52 AM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 17 hr |
| Aug 20, 7:03 AM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 9 hr |
| Aug 20, 12:48 PM CDT | River Flood Warning | ICT | Labette, Neosho | 13 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.